Thyroid Disease Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
74 Posts
Discussion Starter · #1 ·
Well here I am again. Had my TT Oct 2015. After being on synthroid and cytomel for a bit I started having joint pain at the base of my big toe, then my sacroiliac joints, then my fingers. Now its also in my wrists and elbows and ankles. My forearms are so sore that I cant even use the tongs to pick up some salad or open jars. My endo wants to keep my meds where they are because he doesn't want my tsh to go to low. Meanwhile this has really debilitated me. My graves eye disease had gotten so bad after my tt. The tsi that correlates so well with my eyes had finally dropped down to 185.....normal being under 140. It is now going back up to 272. My eyes had finally improved after awhile but still not where I want them to be. Lately they are bothering me again with the rise in tsi.

But I need to get this joint and muscle pain and weakness under control. I hope you all can help me. I take care of my Mom who is 90.....thank god she is in good health but I need to feel decent so I can do all I have to do to take care of her and me.

I am on synthroid 44.......cytomel 5 one day and 7 and a half the next day. At this point I don't know if I need to raise or lower my meds. I weigh 112 pounds. Before the surgery I weighed about 98. Before I started really getting sick with the graves before surgery my normal weight was about 106. I always knew what to do when I needed to regulate my anti-thyroid drugs but now that I am being treated for hypo with no thyroid......I am at a loss. Thanking you all in advance.

My labs........Nov 2017........ft3.....2.8 (2.3-4.2)

ft4.....0.9 (0.8-1.8)

tsh....0.77 (0.40-4.50)

tsi......272 (under 140)
 

·
Super Moderator
Joined
·
6,620 Posts
.ft3.....2.8 (2.3-4.2)

ft4.....0.9 (0.8-1.8)
You are hypo - that explains the muscle aches.

Goal is to be approaching 3/4 range for the Free's
 

·
Registered
Joined
·
74 Posts
Discussion Starter · #3 ·
lovlkn............Why do you think the endo doesn't want to raise my meds due to the tsh?

Also would this be causing my joint pain?
 

·
Premium Member
Joined
·
7,065 Posts
Yes it's likely due to your TSH.

And yes, hypo causes joint and muscle pain.
 

·
Registered
Joined
·
74 Posts
Discussion Starter · #5 ·
So .....it sounds like I need them raised right?? Should I push for a raise in the synthroid or the cytomel? I am also getting spasms in my upper calf like right below the inside of my knee. Could this also get better on a higher dose?

Is it really true that cytomel can cause a low tsh reading? It sounds like my endo doesn't know this!
 

·
Super Moderator
Joined
·
2,964 Posts
I would demand an increase in the Cytomel. TSH and Free T4 are naturally lowered when you are on a T3 med like Cytomel; a lot of doctors don't seem to know this, which is frustrating, because it's part of the drug information insert. If your doc refused to raise, I'd start looking for a new one. Your joint and muscle issues more than likely won't improve until your FT3 goes up.
 

·
Registered
Joined
·
74 Posts
Discussion Starter · #7 ·
Thank you for your responses. I am concerned about raising the meds because I have read that cytomel and synthroid can cause joint and muscle pain. What is the reason that we would choose to raise the meds and think that it is coming from not having enough as opposed to the problems coming from the meds themselves. I want to be prepared with info for when I see the endo. I have tried to raise them a little in the past and it seemed like I had more pain but maybe it was just coincidental.

Also it seems that my dosages are quite low when I compare them to others on this site. Do they seem low?

I also think that the 2 endos I have seen are concerned that I have had a few very quick espisodes of tachycardia in the past when I was hyperthyroid before I had the TT. This is why they seem to not want to raise them I think?? I do get palipitations here and there but they don't last long. They both seem to think that I am on a high dose but that seems crazy to me when I see what others are on.
 

·
Super Moderator
Joined
·
6,620 Posts
lovlkn............Why do you think the endo doesn't want to raise my meds due to the tsh?

Also would this be causing my joint pain?
Every endo I went to would only adjust thyroid hormone replacement doses based on TSH. Because of that I was forced to find a GP - I actually saw 2 prior to finding my current DO who ignores TSH and prescribes based on FT-4 and FT-3, both of which are between 1/2-3/4 of the range. My TSH is always below range. I am not hyper - rather perfectly medicated.

You will likely need to start doctor shopping - you will never change your endo's mind - it's just the way the endo world works.

You might consider having a TBII test run to see if those antibodies are responsible for suppressing your TSH. I had that test run and it bought me some time while I doctor shopped.
 

·
Registered
Joined
·
74 Posts
Discussion Starter · #9 ·
Wow....Thank you Lovlkn.....I tried to find the tbii test to order online but cant find it. Its not legal in my state to get these tests done on your own but I have gone to a neighboring state to do it before.

What would be a reason for me to tell my doc that I want that test done??
 
1 - 9 of 9 Posts
Top